Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 7, NWS Birmingham, AL

January 19, 2019Autauga County, Dallas County, Lowndes County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 19, 2019, 1:46 PM CST for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 19, 2019, 1:46 PM CST (19:46 UTC)
Expired
Jan 19, 2019, 2:30 PM CST
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL

The radar

The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 1:47 PM CSTTORNADO2 Nnw Tyler, ALA NWS STORM SURVEY TEAM CONFIRMED A TORNADO OF EF-1 INTENSITY JUST SOUTHEAST OF SELMA IN DALLAS COUNTY, ENDING RIGHT AFTER CROSSING THE ALABAMA RIVER INTO AUTAUGA COUNTY.
Jan 19, 2:04 PM CSTTORNADO3 Ene Mulberry, AL*** 2 INJ *** CORRECTS PREVIOUS TORNADO REPORT TO INCLUDE 2 INJURIES. A NWS STORM SURVEY TEAM CONFIRMED A TORNADO OF EF-1 INTENSITY, WHICH OCCURRED JUST NORTHWEST OF AUTAUGAVILLE AND BOOTH IN AUTAUGA COUNTY.
Jan 19, 2:04 PM CSTTORNADO3 Ene Mulberry, ALA NWS STORM SURVEY TEAM CONFIRMED A TORNADO OF EF-1 INTENSITY, WHICH OCCURRED JUST NORTHWEST OF AUTAUGAVILLE AND BOOTH IN AUTAUGA COUNTY.
Jan 19, 2:17 PM CSTTSTM WND DMG3 Nnw Booth, ALDAMAGE TO A MOBILE HOME REPORTED BY EMA. PROBABLE TORNADO.
Jan 19, 2:17 PM CSTTSTM WND DMG3 Nnw Booth, ALREPORTS OF ROOF DAMAGE ALONG WITH TREES DOWN ACROSS ROADS NORTHWEST OF BOOTH. PROBABLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 19, 9:43 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

080 
WFUS54 KBMX 191946
TORBMX
ALC001-047-085-192030-
/O.NEW.KBMX.TO.W.0007.190119T1946Z-190119T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
146 PM CST SAT JAN 19 2019

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Central Autauga County in central Alabama...
  Northwestern Lowndes County in south central Alabama...
  East central Dallas County in south central Alabama...

* Until 230 PM CST.
    
* At 146 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Tyler, or near Selmont-West Selmont, moving
  northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Prattville, Millbrook, Selmont-West Selmont, Deatsville,
  Autaugaville, Benton, Booth, Mulberry, Gardner Island, Tyler,
  Autauga County Airport, Robert F. Henry Lock And Dam, Craig Field
  Aiport and Selma Drag Strip.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3227 8697 3238 8701 3264 8641 3243 8641
TIME...MOT...LOC 1946Z 242DEG 49KT 3235 8691 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
5 follow-up statements
352 
WWUS54 KBMX 191956
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
156 PM CST SAT JAN 19 2019

ALC001-047-085-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-Lowndes AL-Dallas AL-
156 PM CST SAT JAN 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR CENTRAL
AUTAUGA...NORTHWESTERN LOWNDES AND EAST CENTRAL DALLAS COUNTIES...
        
At 156 PM CST, a confirmed tornado was located near Gardner Island,
or 11 miles east of Selmont-West Selmont, moving northeast at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, White Hall, Benton,
Booth, Mulberry, Gardner Island, Autauga County Airport and Robert F.
Henry Lock And Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3230 8686 3242 8692 3264 8641 3243 8641
TIME...MOT...LOC 1956Z 241DEG 46KT 3240 8681 

TORNADO...OBSERVED
HAIL...<.75IN

$$

89^GSatterwhite
322 
WWUS54 KBMX 192000
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
200 PM CST SAT JAN 19 2019

ALC047-192010-
/O.CAN.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Dallas AL-
200 PM CST SAT JAN 19 2019

...THE TORNADO WARNING FOR EAST CENTRAL DALLAS COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CST for central, south
central and east central Alabama.

LAT...LON 3231 8685 3233 8685 3234 8681 3236 8681
      3241 8685 3243 8683 3244 8687 3245 8685
      3264 8641 3243 8641 3231 8683
TIME...MOT...LOC 2000Z 242DEG 49KT 3243 8675 

$$

ALC001-085-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-Lowndes AL-
200 PM CST SAT JAN 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR CENTRAL
AUTAUGA AND NORTHWESTERN LOWNDES COUNTIES...
        
At 200 PM CST, a confirmed tornado was located over Mulberry, or 15
miles southeast of Valley Grande, moving northeast at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Benton, Booth,
Mulberry, Autauga County Airport and Robert F. Henry Lock And Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3231 8685 3233 8685 3234 8681 3236 8681
      3241 8685 3243 8683 3244 8687 3245 8685
      3264 8641 3243 8641 3231 8683
TIME...MOT...LOC 2000Z 242DEG 49KT 3243 8675 

TORNADO...OBSERVED
HAIL...<.75IN

$$

89^GSatterwhite
561 
WWUS54 KBMX 192009
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
209 PM CST SAT JAN 19 2019

ALC085-192018-
/O.CAN.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Lowndes AL-
209 PM CST SAT JAN 19 2019

...THE TORNADO WARNING FOR NORTHWESTERN LOWNDES COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CST for central, south
central and east central Alabama.

LAT...LON 3236 8671 3240 8672 3239 8675 3248 8678
      3264 8641 3243 8641 3237 8661 3240 8661
      3241 8662 3240 8664 3240 8665 3238 8665
      3235 8668
TIME...MOT...LOC 2008Z 239DEG 45KT 3249 8669 

$$

ALC001-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-
209 PM CST SAT JAN 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
SOUTHEASTERN AUTAUGA COUNTY...
    
At 208 PM CST, a severe thunderstorm capable of producing a tornado
was located near Autaugaville, or 14 miles west of Prattville, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Booth and Autauga
County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3236 8671 3240 8672 3239 8675 3248 8678
      3264 8641 3243 8641 3237 8661 3240 8661
      3241 8662 3240 8664 3240 8665 3238 8665
      3235 8668
TIME...MOT...LOC 2008Z 239DEG 45KT 3249 8669 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
710 
WWUS54 KBMX 192013
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
213 PM CST SAT JAN 19 2019

ALC001-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-
213 PM CST SAT JAN 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
SOUTHEASTERN AUTAUGA COUNTY...
        
At 213 PM CST, a confirmed tornado was located near Booth, or 11
miles west of Prattville, moving northeast at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Booth and Autauga
County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3251 8670 3264 8641 3243 8641 3237 8661
      3240 8661 3241 8662 3240 8664 3240 8665
      3242 8668
TIME...MOT...LOC 2013Z 241DEG 48KT 3252 8663 

TORNADO...OBSERVED
HAIL...<.75IN

$$

89^GSatterwhite
932 
WWUS54 KBMX 192022
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
222 PM CST SAT JAN 19 2019

ALC001-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-
222 PM CST SAT JAN 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR EAST
CENTRAL AUTAUGA COUNTY...
    
At 222 PM CST, a severe thunderstorm capable of producing a tornado
was located near Booth, or 8 miles northwest of Prattville, moving
northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Deatsville and Booth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3255 8661 3264 8641 3254 8641 3250 8658
TIME...MOT...LOC 2022Z 241DEG 47KT 3257 8652 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 19, 12:10 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 19, 12:10 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1210 PM CST Sat Jan 19 2019

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...

Line of showers with a few thunderstorms extended from west-
central Tuscaloosa County southwest into southern Sumter County
and back into southeast Mississippi.

Potential for damaging winds remains possible with this line of
convective activity and the risk will continue into early this
evening as it moves east across the area.

Potential for isolated tornadoes will highest roughly along and
south of Interstate 20 as best overlap of wind shear/helicity and
surface-based instability will reside in this area.

Most destabilization is near the U.S. Highway 80 corridor over our
far southern counties with some breaks in cloud cover observed by
satellite over Pike/Barbour Counties. Highest instability may
materialize over our far southeast counties later this afternoon.

05

Previous short-term discussion:Today and Tonight.

A busy 24 hours is ahead for Central AL weather-wise. We start off
with some areas of dense fog this morning before winds start to pick
up ahead of an approaching surface low and cold front. Then we have
the threat for severe weather, bringing the chance for even stronger
straight line winds and tornadoes. After the cold front passes, very
cold air is advected into Central AL, leading to at least some
chance for scattered snow flurries (no accumulations). For
organizational purposes, I'll break down each part of today's
forecast below.

Fog:

We've had some areas of dense fog develop overnight across
southeastern portions of Central AL. Visibilities as low as 1/2 mile
at times can be expected through roughly 7am before the winds pick
up and begin to mix out the morning fog.

Wind:

Wind speeds begin increasing throughout the morning hours as a
deepening surface low builds into Western TN. This will steepen the
pressure gradient across Central AL, leading to gusty winds for most
of the day regardless of any thunderstorm activity. Currently, I
have forecast sustained winds 20-25 mph with gusts over 30 mph.
Mountain ridgetops will see even higher speeds. Therefore, I have
issued a wind advisory across all of Central AL from 9am to 7pm
today. As the front passes, we could see a brief period of
decreased winds (still windy, just not exceeding 30 mph gusts)
before winds pick back up late tonight into the overnight hours.
Another wind advisory may be needed later to capture this, but for
now I'll focus on this morning/afternoon's wind.

Severe Storms:

The deepening surface low is associated with a deep
upper level trough that brings substantial dynamic forcing along
with it. Ahead of the cold front, moisture is advected northward
with dewpoints reaching into the 60s for most of the area. At this
time, guidance has come into better agreement on a single line of
thunderstorms (QLCS) moving from the west-northwest across Central
AL, beginning around 10am and pushing east of our area by 6-7pm. As
this system slides through, lapse rates are in the 5.7-6.0 range,
which is decent for January. Surface instability ranges from around
200 J/kg in the northern portions of Central AL to 400-700 J/kg in
the southern half of the area. While areas in the north don't have
quite as much instability, it should be sufficient for thunderstorm
development. 500-700 J/kg is certainly more than enough instability
for this time of year to support severe thunderstorm development.

As I mentioned before, the deep trough, coupled with the deepening
surface low sets up a very dynamic system today. The 850mb jet has
winds speeds over 60 kts, while the upper level jet exceeds 110-
120kts. With these winds aloft, and the more southerly surface winds
due to the ageostrophic flow around the surface low, the environment
becomes highly sheared. 0-6km Bulk shear is 60-75 kts with 0-1km
over 40kts. The 0-6km shear vectors are also nearly perpendicular to
the forcing and 0-3km vectors are roughly 35-45 degrees. So,
unsurprisingly, the 0-3km SRH is anywhere from 500-800 m^2/s^2. It
is worth noting guidance suggests that the upper level jet could
split this afternoon over Central AL, leading to a slight
disconnect, mainly in the northern portions of the area, where the
low level jet is not overlapped with the upper level jet that hangs
back in MS; however, the southern part of the split is still over
the southern portions of Central AL. Ultimately, this could limit
the deep shear in the north slightly. Combine that with the lower
instability, leads me to think there could be a "relative" lower
risk of damaging winds and tornadoes in the northern portions
compared to the southern half. Therefore, I will continue mentioning
a slight risk for most of Central AL, with the far north remaining
in a marginal risk. The main threat is still damaging winds, but I
don't want to under-sell the tornado threat either because latest
high-res guidances suggest some decent updraft helicity with the
storms that move through the southern areas.

Uncertainties in the severe threat:
Ahead of this system, we aren't expecting any significant
clearing in cloud cover. While we may not get tapped out with pre-
frontal rain, the expansive cloud cover could limit overall
destabilization. There is also the possibility that we have too
much environmental shear, which is really difficult to determine
forecast-wise because it's all related to the balance between the
instability and shear. Too much shear can "tear apart" any
developing updrafts, limiting the overall strength of the storms.
This is difficult to forecast because any micro-scale (storm
scale) changes in the available instability and shear could go one
way or the other. Considering the environmental shear is very
high with this system, I think we're going to need at least a
decent amount of instability (perhaps more than what would
typically get storms going in January) to help sustain the
updrafts. Therefore, the best chance for any tornado development
could be in the far southern areas where instability is forecast
to be closer to 700 J/kg (with the assumption that we are able to
destabilize). Even outside this higher instability (anywhere in
the marginal and slight risk areas) the QLCS has the potential to
produce damaging straight line winds, so I don't see any reason to
change the current risk areas. The forecast will likely need to
be updated based on mesoscale changes later this morning as we
determine the amount of destabilization across Central AL.

Snow Flurries:

The cold front pushes through Central AL and the main precip slides
east of our area by 6-7pm. Increasing winds will speed up the cold
air advection and temperatures will begin dropping below freezing
beginning in the northwest soon after midnight. At this same time,
the main upper level trough axis swings through, so any lingering
moisture could have enough lift to generate some precip. Forecast
soundings show a pretty shallow layer of moisture that drops in the
-7 to -8 degree celsius range for at least a couple of hours before
the dry air moves in. While this isn't quite the -10 to -20 degree
range we typically like to see for dendritic growth of snow
crystals, we're limited by the accuracy and resolution of model
data. Therefore, I don't want to completely rule out the possibility
of some scattered snow flurries for a few hours sometime after
midnight for most locations north of the I-85 corridor. Any snow
flurries won't amount to much, so I don't expect any accumulations
or impacts for early Sunday morning.

25/Owen

.LONG TERM...
Sunday through Friday.

As the system moves out Sunday morning, a few flurries will remain
possible as temperatures continue to drop through the morning. The
afternoon will be cold and windy as cold air really begins to set
in. High pressure builds in and will keep the area dry through
Tuesday morning.

Rain will begin to spread into the area late Tuesday afternoon in
advance of the system. This will be a very slow moving system so
rain chances really do not become likely until Wednesday morning in
the west and late Wednesday afternoon in the east. This will allow
the southerly flow to increase and bring in upper 60 degree
temperatures into the southeast by the afternoon, just before the
rain becomes widespread. Rain will continue through Wednesday night
so continued with the high rain chances. There will be a brief
window Thursday morning across the north that some rain could be
mixed with snow on the back edge of the precipitation, so did include
the chance here. Based on trends, it appears that it would be
generally just flurries once again. High pressure builds in on
Friday. Models are pretty consistent on this so confidence is fairly
high on the chances of rain and overall timing.

As we move into Friday, there are some model discrepancies, but the
both indicate a clipper system will slide southeast along the
backside of the trough. The GFS is a little more bullish than its
counterpart the Euro, so confidence on this system is low. With that
said, the overall timing of the system would be late Friday
afternoon into the overnight hours on Friday night. If the system
holds together there would be rain on the onset switching to snow
after 6 to 9 pm across the north. Will forego any mention of winter
in the HWO at this time as confidence is just too low to to include
but definitely worth watching the trends over the next few days.

16

&&

.AVIATION...
18Z TAF Discussion.

The main line of showers/storms is currently moving through the
western portion of Central Alabama at this time. Low clouds and
elevated winds/wind gusts are to be expected at all terminals as
this line continues to progress to the east. There has been very
little lightning with this line but have kept the mention of
VCTS/TSRA for all terminals as the line moves through. Amendments
can be made if needed. Included TEMPO groups to time out the
passage of the line that contains the heaviest rainfall. The line
will move through KBHM and KEET by 19Z and continue to move east
throughout the afternoon. Generally by 00Z and beyond shower/storm
activity should be to the east of the area. Lingering showers
cannot be ruled out. Cloud coverage will linger and winds/wind
gusts will remain elevated through tomorrow morning.

07

&&

.FIRE WEATHER...

Increasing rain chances today with gusty winds likely. Dry and
cold conditions will move into the region for Sunday and Monday.
There are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     67  30  37  22  43 / 100  20  10   0   0
Anniston    66  31  39  22  45 / 100  20  10   0   0
Birmingham  64  30  39  24  46 / 100  20  10   0   0
Tuscaloosa  66  31  42  26  48 / 100  20   0   0   0
Calera      66  30  41  25  47 / 100  20  10   0   0
Auburn      69  34  43  26  47 / 100  60  10   0   0
Montgomery  73  35  44  27  50 / 100  20  10   0   0
Troy        70  34  45  27  51 / 100  50   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 7 PM CST this evening for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne...
Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale...
Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion...
Montgomery...Perry...Pickens...Pike...Randolph...Russell...
Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 19, 1:33 PM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
133 PM CST Sat Jan 19 2019

ALZ011>015-017>050-202245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
133 PM CST Sat Jan 19 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...This Afternoon and Tonight.

Damaging straight line winds and brief tornadoes are possible through
7 pm. The best chance for severe thunderstorms and tornadoes will
along and east of a line from Blountsville, to Trussville, to Calera,
to Selma.

Winds ahead of a strong cold front will be sustained at 20 to 25 mph
with gusts near 35 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Due to the forecast rainfall amounts over the weekend, river
flooding is anticipated again near the Mississippi state line. The
Tombigbee River at Bevill Lock and Dam will enter Minor Flood Stages
Sunday and Monday before receding.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
today.

In the hours before

Local storm report, Jan 19, 1:11 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     1 NNE LAKE LURLEEN STAT 33.32N 87.67W
01/19/2019                   TUSCALOOSA         AL   EMERGENCY MNGR

            SUB-SEVERE WINDS ESTIMATED 40-50 MPH. TIME
            AND LOCATION APPROXIMATE.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:25 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more33 hr
Jan 19, 9:27 AM CSTTornado WarningBMXSumter33 min
Jan 19, 9:43 AM CSTTornado WarningBMXGreene, Sumter35 min
Jan 19, 10:13 AM CSTTornado WarningBMXGreene, Tuscaloosa13 min
Jan 19, 10:36 AM CSTTornado WarningBMXGreene17 min
Jan 19, 10:51 AM CSTTornado WarningBMXJefferson, Tuscaloosa17 min
Jan 19, 2:27 PM CSTTornado WarningBMXAutauga, Coosa, Elmore, Tallapoosa48 min
Jan 19, 2:44 PM CSTTornado WarningBMXElmore, Montgomery46 min
Jan 19, 4:27 PM CSTTornado WarningBMXBullock, Macon, Russell29 min
Jan 19, 4:39 PM CSTSevere Thunderstorm WarningBMXLee, Russell36 min
Jan 19, 4:54 PM CSTTornado WarningBMXLee, Russell11 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.